Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 28, 2018, 2:45 PM MDT for 9 counties in New Mexico. It took effect at Apr 29, 2018, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 2:45 PM MDT (20:45 UTC)
- In effect from
- Apr 29, 2018, 1:00 PM MDT
- Expired
- Apr 29, 2018, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 56 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062 WWUS85 KABQ 282045 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 245 PM MDT Sat Apr 28 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM SUNDAY FOR MUCH OF WESTERN NEW MEXICO AND THE CENTRAL AND NORTHEAST HIGHLANDS FOR STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH IN EFFECT MONDAY FROM THE WEST CENTRAL MOUNTAINS EASTWARD THROUGH THE EASTERN PLAINS FOR STRONG WINDS... LOW HUMIDITY...AND AN UNSTABLE AIRMASS... .Critical fire weather conditions will return to all of western New Mexico and parts of eastern New Mexico Sunday as a low pressure system moves into the Great Basin. Strong southwest winds, low humidity, an unstable airmass, and above average high temperatures are forecast to produce critical fire weather conditions Sunday afternoon and early evening. Another round of critical fire weather conditions are likely Monday from the west central mountains eastward across the Rio Grande Valley and into the eastern plains. Southwest winds will be even stronger with low humidity, above normal temperatures, and an unstable airmass. This fire weather pattern will likely continue even into Tuesday and perhaps Wednesday. NMZ105-109-291300- /O.UPG.KABQ.FW.A.0029.180429T1900Z-180430T0200Z/ /O.NEW.KABQ.FW.W.0034.180429T1900Z-180430T0200Z/ /O.NEW.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/ Northwest Highlands-West Central Highlands- 245 PM MDT Sat Apr 28 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 8 PM MDT Sunday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Monday morning through Monday evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northwest and West Central Highlands Sunday afternoon and evening. Critical fire weather conditions are likely again Monday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph Sunday afternoon, diminishing around sunset. Strong southwest winds are expected again Monday. * RELATIVE HUMIDITY...Lowering to between 6 and 12 percent Sunday and Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-107-291300- /O.NEW.KABQ.FW.W.0034.180429T1900Z-180430T0200Z/ /O.NEW.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/ Northeast Highlands-Sandia, Manzano and Gallinas Mountains- 245 PM MDT Sat Apr 28 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 8 PM MDT Sunday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Monday morning through Monday evening. * AREA AND TIMING...Northeast Highlands and the Sandia, Manzano, and Gallinas Mountains Sunday and Monday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph Sunday and Monday afternoon, diminishing around sunset. * RELATIVE HUMIDITY...10 to 15 percent Sunday and 7 to 12 percent Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ101-291300- /O.NEW.KABQ.FW.W.0034.180429T1900Z-180430T0200Z/ Northwest Plateau- 245 PM MDT Sat Apr 28 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 8 PM MDT Sunday. * AREA AND TIMING...Northwest Plateau. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph Sunday afternoon, diminishing around sunset. * RELATIVE HUMIDITY...6 to 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ104-106-108-291300- /O.NEW.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/ Northeast Plains-Middle Rio Grande Valley-East Central Plains- 245 PM MDT Sat Apr 28 2018 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Monday morning through Monday evening. * AREA AND TIMING...The Middle Rio Grande Valley and the East Central and Northeast Plains. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph Monday afternoon, diminishing around sunset. * RELATIVE HUMIDITY...7 to 12 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
3 follow-up statements
823 WWUS85 KABQ 290925 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 325 AM MDT Sun Apr 29 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM TODAY FOR MUCH OF WESTERN AND CENTRAL NEW MEXICO FOR STRONG WINDS...LOW HUMIDITY... AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH IN EFFECT MONDAY FROM THE WEST CENTRAL MOUNTAINS EASTWARD THROUGH THE EASTERN PLAINS FOR STRONG WINDS... LOW HUMIDITY...AND AN UNSTABLE AIRMASS... .Critical fire weather conditions will return to all of western New Mexico and parts of central New Mexico today as a low pressure system moves into the Great Basin. Strong southwest winds, low humidity, an unstable airmass, and above average high temperatures are forecast to produce critical fire weather conditions this afternoon and early evening. Another round of critical fire weather conditions are likely Monday for much of the area. Southwest winds will be even stronger with low humidity, above normal temperatures, and an unstable airmass. This fire weather pattern will likely continue even into Tuesday and perhaps Wednesday. NMZ106-292100- /O.EXA.KABQ.FW.W.0034.180429T1900Z-180430T0200Z/ /O.CON.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/ Middle Rio Grande Valley- 325 AM MDT Sun Apr 29 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM this afternoon to 8 PM MDT this evening. * AREA AND TIMING...The Middle Rio Grande Valley this afternoon and evening, then again on Monday. * 20 FOOT WINDS...Southwest 15 to 25 mph with gusts to 35 mph this afternoon and early evening. Southwest 20 to 30 mph with gusts up to 40 mph Monday afternoon, diminishing around sunset. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-105-107-109-292100- /O.CON.KABQ.FW.W.0034.180429T1900Z-180430T0200Z/ /O.CON.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/ Northeast Highlands-Northwest Highlands- Sandia, Manzano and Gallinas Mountains-West Central Highlands- 325 AM MDT Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * AREA AND TIMING...Northwest and West Central Highlands this afternoon and evening. Critical fire weather conditions are likely again Monday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph this afternoon, diminishing around sunset. Strong southwest winds are expected again Monday. * RELATIVE HUMIDITY...Lowering to between 6 and 12 percent today and Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ101-292100- /O.CON.KABQ.FW.W.0034.180429T1900Z-180430T0200Z/ Northwest Plateau- 325 AM MDT Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * AREA AND TIMING...Northwest Plateau. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph this afternoon, diminishing around sunset. * RELATIVE HUMIDITY...6 to 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ104-108-292100- /O.CON.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/ Northeast Plains-East Central Plains- 325 AM MDT Sun Apr 29 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * AREA AND TIMING...The Middle Rio Grande Valley and the East Central and Northeast Plains. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph Monday afternoon, diminishing around sunset. * RELATIVE HUMIDITY...7 to 12 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
416 WWUS85 KABQ 292025 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 225 PM MDT Sun Apr 29 2018 ...RED FLAG WARNING CONTINUES TO 8 PM TONIGHT FOR MUCH OF WESTERN AND CENTRAL NEW MEXICO FOR STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS... ...RED FLAG WARNING IN EFFECT MONDAY 11 AM TO 8 PM FROM THE WEST CENTRAL MOUNTAINS EASTWARD THROUGH THE EASTERN PLAINS FOR STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH IN EFFECT TUESDAY FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD THROUGH THE EASTERN PLAINS FOR STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS... .Critical fire weather conditions will continue for all of western New Mexico and parts of central New Mexico through this evening as a low pressure system moves into the Great Basin. Strong southwest winds, low humidity, an unstable airmass, and above average high temperatures are forecast to produce critical fire weather conditions through early evening. Another round of critical fire weather conditions is expected Monday for much of the area. Southwest winds will be even stronger with low humidity, above normal temperatures, and an unstable airmass. Critical fire weather conditions will be present again Tuesday across all of eastern New Mexico and the middle Rio Grande Valley. This fire weather pattern will likely continue even into Wednesday across eastern New Mexico. NMZ103-106-107-300200- /O.UPG.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/ /O.NEW.KABQ.FW.W.0035.180430T1700Z-180501T0200Z/ /O.NEW.KABQ.FW.A.0031.180501T1700Z-180502T0200Z/ /O.CON.KABQ.FW.W.0034.000000T0000Z-180430T0200Z/ Northeast Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains- 225 PM MDT Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 8 PM MDT Monday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Tuesday morning through Tuesday evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands, Middle Rio Grande Valley, and Sandia/Manzano and Gallinas Mountains this afternoon and evening. Critical fire weather conditions will be present Monday and likely again Tuesday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 45 mph this afternoon, diminishing around sunset. Strong southwest winds are expected again Monday and Tuesday with gusts up to 45 mph. * RELATIVE HUMIDITY...Lowering to between 6 and 12 percent today, Monday, and Tuesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ105-109-300200- /O.UPG.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/ /O.NEW.KABQ.FW.W.0035.180430T1700Z-180501T0200Z/ /O.CON.KABQ.FW.W.0034.000000T0000Z-180430T0200Z/ Northwest Highlands-West Central Highlands- 225 PM MDT Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northwest and West Central Highlands this afternoon and evening. Critical fire weather conditions are expected Monday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph this afternoon, diminishing around sunset. Strong southwest winds 20 to 25 mph are expected again Monday. * RELATIVE HUMIDITY...Lowering to between 6 and 12 percent today and Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ104-108-300200- /O.UPG.KABQ.FW.A.0030.180430T1700Z-180501T0200Z/ /O.NEW.KABQ.FW.W.0035.180430T1700Z-180501T0200Z/ /O.NEW.KABQ.FW.A.0031.180501T1700Z-180502T0200Z/ Northeast Plains-East Central Plains- 225 PM MDT Sun Apr 29 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 8 PM MDT Monday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Tuesday morning through Tuesday evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...The East Central and Northeast Plains. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph Monday afternoon, diminishing around sunset. Strong southwest winds are likely again Tuesday. * RELATIVE HUMIDITY...7 to 12 percent Monday and Tuesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ101-300200- /O.CON.KABQ.FW.W.0034.000000T0000Z-180430T0200Z/ Northwest Plateau- 225 PM MDT Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AREA AND TIMING...Northwest Plateau. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph continuing through the afternoon, diminishing around sunset. * RELATIVE HUMIDITY...6 to 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
328 WWUS85 KABQ 300156 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 756 PM MDT Sun Apr 29 2018 ...RED FLAG WARNING IN EFFECT MONDAY 11 AM TO 8 PM FOR ALL AREAS EXCEPT THE NORTHERN MOUNTAINS AND NORTHWEST PLATEAU FOR STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH IN EFFECT TUESDAY FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD THROUGH THE EASTERN PLAINS FOR STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS... .Another round of critical fire weather conditions is expected Monday for much of the area. Strong southwest winds, a few hours of single digit humidity values, above normal temperatures, and widespread Haines values of 6 are expected. Critical fire weather conditions will re-develop Tuesday across all of eastern New Mexico and the Middle Rio Grande Valley. Critical fire weather conditions will likely continue into Wednesday across eastern New Mexico. NMZ103-106-107-301400- /O.EXP.KABQ.FW.W.0034.000000T0000Z-180430T0200Z/ /O.CON.KABQ.FW.W.0035.180430T1700Z-180501T0200Z/ /O.CON.KABQ.FW.A.0031.180501T1700Z-180502T0200Z/ Northeast Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains- 756 PM MDT Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... * AREA AND TIMING...This includes the Northeast Highlands, Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains Monday and Tuesday afternoon and evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 45 mph Monday afternoon, diminishing around sunset. Similar wind conditions can be expected Tuesday. * RELATIVE HUMIDITY...Lowering to between 6 and 12 percent each day. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ105-109-301400- /O.EXP.KABQ.FW.W.0034.000000T0000Z-180430T0200Z/ /O.CON.KABQ.FW.W.0035.180430T1700Z-180501T0200Z/ Northwest Highlands-West Central Highlands- 756 PM MDT Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... * AREA AND TIMING...This includes the Northwest and West Central Highlands Monday afternoon and evening. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to 35 mph Monday. * RELATIVE HUMIDITY...Lowering to between 8 and 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-300300- /O.EXP.KABQ.FW.W.0034.000000T0000Z-180430T0200Z/ Northwest Plateau- 756 PM MDT Sun Apr 29 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will continue to diminish this evening, relieving the critical fire weather conditions. However, single digit humidity values remain possible for another hour or two. $$ NMZ104-108-301400- /O.CON.KABQ.FW.W.0035.180430T1700Z-180501T0200Z/ /O.CON.KABQ.FW.A.0031.180501T1700Z-180502T0200Z/ Northeast Plains-East Central Plains- 756 PM MDT Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * AREA AND TIMING...The East Central and Northeast Plains Monday and Tuesday afternoon and evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph both Monday and Tuesday. * RELATIVE HUMIDITY...7 to 12 percent Monday and Tuesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 28, 11:54 AM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 28, 11:54 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1154 AM MDT Sat Apr 28 2018 .AVIATION... 18Z TAF CYCLE Showers and storms with strong outflow winds, brief rain, small hail, blowing dust, and frequent lightning will continue developing around the northern and western high terrain. This activity will move NNE at 10 to 15 kt. Outflow boundary collisions will dominate convective development aft 21Z with showers and storms advancing into the Rio Grande Valley and high plains of eastern NM. Guidance shows light rain showers hanging on around central NM thru 06Z before dissipating to a mid level cloud deck overnight. VFR is expected all areas except directly beneath the core of stronger storm cells. Stronger southwest winds and drier air will spread over central and western NM Sunday. Guyer && .PREV DISCUSSION...254 AM MDT Sat Apr 28 2018... .SYNOPSIS... A temporary increase in moisture will combine with daytime heating to produce scattered showers and storms today into tonight across portions of central and northern New Mexico. Dry air will push east into New Mexico Sunday and focus afternoon and evening storms closer to the Texas border, where a few may become strong to severe. Monday and Tuesday will be warm and windy days ahead of an approaching Pacific low, forecast to push over the state and bring cooler conditions with chances for showers and storms Wednesday and Thursday. Warming is forecast in the wake of the departing Pacific low, with temperatures back to normal by next Saturday. && .DISCUSSION... PWATs continue to trend up across western New Mexico and should be sufficient, when combined with daytime heating, to produce scattered afternoon/evening showers and storms. The best chances will be over the western and northern high terrain. For the Albuquerque Metro, the best chances will be between 5-10PM, but the most likely scenario is for a trace of rain with strong outflow winds and blowing dust. Otherwise, today will be warmer with temperatures above normal areawide. The upper low currently over northern California and Oregon will progress east overnight, with dry air rotating around the base of the circulation into New Mexico. This dry air, coupled with increasing winds throughout the atmosphere and a deepening lee side trough, will create increasing potential for critical fire weather conditions Sun/Mon (see Fire Weather discussion below for details. A dryline will likely sharpen-up late Sunday near the Texas border where several storms will initiate. A few strong to severe storms are possible, with the latest NAM12 showing sbCAPE of near 2000 J/Kg and LIs between -6 and -7C. Pulse-severe storms are the more likely scenario, with 0-6km bulk shear of less than 35kts not favorable for supercell storms. Monday is looking windier, thanks in part to a deeper lee side trough down to near 992mb across eastern Colorado. A Pacific low will wobble over New Mexico Wed/Thu, bringing cooler conditions with chances for showers and storms that once again favor the western and northern high terrain. The 00Z operational runs of the ECMWF and GFS are showing some significant differences beyond Thursday, but warmer conditions are likely Fri/Sat in the wake of the departing Pacific low with temperatures retuning to normal by next Saturday. 11 && .FIRE WEATHER... Low level moisture will continue move up from the south today, resulting in scattered showers and thunderstorms mainly for the western and northern mountains. Best chances for wetting precipitation (<0.10") will be in the northern mountains this afternoon and evening. Precipitation chances, however, will be short- lived as drier air works in on strengthening southwest winds Sunday. Winds increase further Monday and with a very dry and unstable airmass moving in from the west, critical fire weather conditions are likely for the northwest and west-central highlands Sunday afternoon. A fire weather watch for these two regions/zones has been issued as a result. Critical conditions are likely for these same two areas as well as much of eastern New Mexico Monday afternoon. Critical conditions may continue Tuesday and perhaps into Wednesday across the east, depending on how much progress a Pacific cold front associated with a slow moving upper-level closed low over AZ makes. GFS and ECMWF agree that the above mentioned upper low will continue to slowly move east, returning shower and thunderstorm activity to the northwest third of the state Wednesday and Wednesday night. Much cooler air slides in from the west areawide Thursday and Friday. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for the following zones... NMZ105-109. &&
Hazardous weather outlook, Apr 28, 4:52 AM MDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 452 AM MDT Sat Apr 28 2018 NMZ501>540-291100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 452 AM MDT Sat Apr 28 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong to severe storms are possible near the Texas border Sunday afternoon and evening, with large hail and damaging winds being the primary threats. Critical fire weather conditions are possible Sunday afternoon across western portions of New Mexico. Critical fire weather conditions are possible Monday across a larger portion of central and northern New Mexico, with windier conditions forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Sunday for portions of the Eastern Plains closest to the Texas border due to the threat for a severe storm or two. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 5:22 AM MDT | Fire Weather Watch | ABQ | Catron, Cibola, McKinley, Sandoval, San Juan, Socorro | 9 hr |
| Apr 28, 2:45 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 24 hr |
| Apr 28, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 43 min |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.